Alert archive / Maine / Wind Chill Advisories in 2007

Wind Chill Advisory 10, NWS Caribou, ME

March 7, 20076 counties in Maine

NWS Caribou, ME issued this wind chill advisory at Mar 7, 2007, 3:42 PM EST for 6 counties in Maine. It took effect at Mar 8, 2007, 12:00 AM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2007, 3:42 PM EST (20:42 UTC)
In effect from
Mar 8, 2007, 12:00 AM EST
Expired
Mar 9, 2007, 11:00 AM EST
In force
35 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Mar 7, 9:32 AM EST, 6 hours 10 minutes earlier.

Area forecast discussion, Mar 7, 9:32 AM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
932 AM EST WED MAR 7 2007

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...WIND CHILL TEMPERATURES
RISING BUT STILL WELL IN THE ADVISORY CATEGORY IN MANY EASTERN
MAINE LOCATIONS. WILL ALLOW WIND CHILL ADVISORIES/WARNINGS TO
CONTINUE THROUGH MIDDAY. CURRENT FORECAST PACKAGE HAS
TEMPERATURES...WINDS...SKY COVER ALL IN HAND SO NO UPDATES
ANTICIPATED AT THIS TIME.

&&

.MARINE...WILL KEEP SMALL CRAFT ADVISORY GOING THROUGH MIDDAY.
WINDS GRADUALLY DIMINISHING BELOW ADVISORY CRITERIA THROUGH THE
NEXT FEW HOURS. STILL LOOKING AT GALES FOR THURSDAY AND THURSDAY
NIGHT.

&&

.PREV DISCUSSION...
/ISSUED 400 AM EST WED MAR 7 2007/

SYNOPSIS...ARCTIC HIGH PRESSURE WILL MOVE SOUTHEAST OF THE
REGION THROUGH THIS EVENING. A REINFORCING ARCTIC FRONT WILL
CROSS THE STATE AFTER MIDNIGHT CREATING ANOTHER BITTERLY COLD
AND BRISK DAY ON THURSDAY. ARCTIC HIGH PRESSURE WILL BUILD
ACROSS THE REGION ON FRIDAY. THE ARCTIC HIGH WILL THEN MOVE
EAST OF THE REGION FRIDAY NIGHT ALLOWING FOR A WARMING TREND
FOR THE WEEKEND.

NEAR TERM /TODAY THROUGH TONIGHT/...
ANOTHER COLD DAY IN STORE FOR THE REGION BUT AT LEAST NOT AS
WINDY. ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE
REGION WITH DIMINISHING WINDS THIS AFTERNOON. LOW LEVEL MOISTURE
OVER THE NORTH WILL AGAIN ALLOW FOR THE FORMATION OF SOME STRATUS
CUMULUS AND PERHAPS SOME SCATTERED FLURRIES. ANOTHER UPPER TROUGH
WILL APPROACH THE REGION FROM THE NORTH TODAY AND CROSS THE REGION
TONIGHT ALLOWING ANOTHER SURGE OF FRESH ARCTIC AIR TO CROSS THE
STATE LATE TONIGHT. AS ARCTIC FRONT CROSSES THE STATE IT MAY BE
ACCOMPANIED WITH SCATTERED SNOW SHOWERS. USED A BLEND OF THE
GUIDANCE FOR TEMPERATURES FOR THE NEXT 24 HOURS. WIND CHILL
WARNINGS AND ADVISORIES WILL BE CONTINUED THIS MORNING WITH
SUBZERO TEMPERATURES AND BRISK NORTHWEST WINDS.

SHORT TERM /THURSDAY THROUGH SATURDAY/...
ARCTIC FRONTAL BOUNDARY MOVES TO THE SOUTH OF THE COASTAL WATERS
AT OR SHORTLY AFTER 12Z THURSDAY FOLLOWED BY THE AXIS OF A STRONG
UPPER TROUGH /TEMPS NEAR MINUS 45 AT 500 MBS/ WHICH SWINGS THROUGH
NORTHERN NEW ENGLAND DURING THE DAY THURSDAY. EXPECT SNOW SHOWERS
TO OCCUR IN CONJUNCTION WITH THE UPPER TROUGH MOVING THROUGH WITH
RESIDUAL LOW LEVEL MOISTURE REMAINING IN PLACE ALONG WITH STEEP
LAPSE RATES DEVELOPING.

BENEATH THE UPPER TROUGH THE SURFACE GRADIENT TIGHTENS WHICH MAY
RESULT IN THE ISSUANCE OF WIND CHILL ADVISORIES AGAIN FOR A PORTION
OR ALL OF THE CWA DURING THURSDAY INTO THURSDAY NIGHT.

CONDITIONS DRASTICALLY IMPROVE AS THE CORE OF THE COLD AIR AND
UPPER TROUGH SHIFTS INTO THE MARITIMES ALLOWING SHORT WAVE RIDGE
TO BUILD INTO THE CWA THURSDAY NIGHT AND FRIDAY. ALTHOUGH SUBZERO
TEMPERATURES WILL OCCUR FOR EARLY FRIDAY MORNING...TEMPERATURES
WILL REBOUND NICELY WITH ABUNDANT SUNSHINE FOR FRIDAY.

WITH THE UPPER LEVEL FLOW BECOMING ZONAL MODERATING TEMPERATURES
CAN BE EXPECTED ACROSS THE CWA INTO THE WEEKEND. WAA ASSOCIATED
WITH A WEAK SHORT WAVE MOVING THROUGH THE ZONAL FLOW WILL RETURN
CLOUDS LATER FRIDAY NIGHT WITH SCATTERED SNOW SHOWERS IN MOST
LOCATION ON SATURDAY.

LONG TERM /SUNDAY NIGHT THROUGH TUESDAY/...
FOR THIS PERIOD HAVE INITIALIZED ALL GRIDS WITH HPC GUIDANCE.
ONLY CHANGES MADE WERE TO RAISE POPS SATURDAY NIGHT INTO THE FIRST
OF THE WEEK BASED ON GFS ENSEMBLE. NO OTHER CHANGES MADE TO THIS
PERIOD.

AVIATION /08Z-06Z/...
AS HIGH PRESSURE BUILDS ACROSS THE REGION, CLEAR ACROSS THE REGION
THIS MORNING. EXPECT VFR CONDITIONS THE NEXT 24 HOURS. CLOUDS TO
INCREASE ACROSS THE NORTH WITH SCATTERED FLURRIES THIS AFTERNOON
BUT EXPECT CONDITIONS TO REMAIN VFR. AS ANOTHER ARCTIC FRONT
CROSSES THE STATE TONIGHT, INCREASING CLOUDS AND SCATTERED SNOW
SHOWERS AFTER MIDNIGHT.

MARINE...
NEAR TERM: WINDS SLOWLY COMING DOWN THE MORNING SO WILL DROP GALE
WITH THIS FORECAST. NORTHWEST WINDS ALWAYS SEEM TO HOLD ON LATER
THAN MODELS WANT TO INDICATE SO WILL ISSUE SCA CONDITIONS UNTIL
NOONTIME. SEAS 2 TO 3 FEET ABOVE WNAWAVE GUIDANCE THIS MORNING SO
AGAIN WILL GO ABOVE THE WNAWAVE GUIDANCE TODAY. USED A BLEND OF THE
GFS AND NAM FOR THE WINDS BUT WENT 5 KTS ABOVE THE BLEND FOR THIS
MORNING.

SHORT TERM: A PERIOD OF POST FRONTAL GALES ARE POSSIBLE THROUGHOUT
THE COASTAL WATERS THURSDAY NIGHT. THEN SCA CONDITIONS EXPECTED
FOR FRIDAY MORNING BEFORE CONDITIONS IMPROVE LATER FRIDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING UNTIL NOON EST TODAY FOR MEZ001>004-010.

     WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR MEZ005-006-011-
     015>017-029>032.

MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ050.

&&

ST. JEAN/NWS GRAY
Hazardous weather outlook, Mar 7, 4:10 AM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
410 AM EST WED MAR 7 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-080915-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
410 AM EST WED MAR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...
NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR NORTHERN
AND EASTERN MAINE THIS MORNING. PLEASE REFER TO THE PRODUCT
/PWMWSWCAR/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PERIOD OF POST FRONTAL GALE FORCE WINDS ARE POSSIBLE FOR THE
COASTAL WATERS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FITZSIMMONS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:42 PM ESTWind Chill WarningCARAroostook, Somerset36 hr

Nearby

Wind Chill Advisories in Maine, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.